Alert archive / Utah / High Wind Warnings in 2023
High Wind Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Jul 8, 2023, 2:25 AM MDT for Davis County, Weber County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2023, 2:25 AM MDT (08:25 UTC)
- Expired
- Jul 8, 2023, 5:46 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
Counties Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 39 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 4207 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS75 KSLC 080825 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 225 AM MDT Sat Jul 8 2023 UTZ104-081500- /O.UPG.KSLC.WI.Y.0022.000000T0000Z-230708T1500Z/ /O.NEW.KSLC.HW.W.0009.230708T0825Z-230708T1500Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 225 AM MDT Sat Jul 8 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...East winds 30 to 40 mph with gusts to 65 mph Kaysville to Bountiful, east winds 20 to 30 mph with gusts to 50 mph elsewhere. * WHERE...Northern Wasatch Front. * WHEN...Until 9 AM MDT this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ105-081500- /O.CON.KSLC.WI.Y.0022.000000T0000Z-230708T1500Z/ Salt Lake Valley- Including the cities of Salt Lake City, West Jordan, and Sandy 225 AM MDT Sat Jul 8 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...East winds 20 to 30 mph with gusts to 50 mph northeastern Salt Lake County from the Avenues to the University of Utah area to near Emigration and Parleys Canyons. * WHERE...Salt Lake Valley. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
036 WWUS75 KSLC 081146 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 546 AM MDT Sat Jul 8 2023 UTZ104-081300- /O.CAN.KSLC.HW.W.0009.000000T0000Z-230708T1500Z/ Northern Wasatch Front- Including the cities of Ogden and Bountiful 546 AM MDT Sat Jul 8 2023 ...HIGH WIND WARNING IS CANCELLED... Wind gusts to 35 mph will be possible, especially from Kaysville to Bountiful through about 8 AM this morning. $$ UTZ105-081300- /O.CAN.KSLC.WI.Y.0022.000000T0000Z-230708T1500Z/ Salt Lake Valley- Including the cities of Salt Lake City, West Jordan, and Sandy 546 AM MDT Sat Jul 8 2023 ...WIND ADVISORY IS CANCELLED... Winds may still gust up to 40 mph, especially near Parleys Canyon through 8 AM...but widespread wind gusts in excess of 45 mph are no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Jul 7, 2:56 PM MDT, 11 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 2:56 PM MDT, 11 hours 29 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 256 PM MDT Fri Jul 7 2023 .SYNOPSIS...A stalled frontal boundary will linger across northern Utah through Saturday, while southern Utah remains hot, dry and locally breezy. High pressure will strengthen across the region over the weekend into early next week bringing a warming trend. && .SHORT TERM (Through 12Z/6AM Sunday)...A stalled frontal boundary remains draped across the forecast area this afternoon, with a hot and very dry airmass to the south, while very warm and dry conditions persist to the north. Just enough moisture north of this boundary is once again supporting isolated high based convection this afternoon, which is a but more robust than what was observed Thursday. This will continue into the evening hours before largely dissipating overnight. Mid level ridging will amplify across the forecast area Saturday bringing a warming trend of 3-5F areawide. Lingering moisture will continue to support a threat of isolated convection mainly near the Idaho border Saturday afternoon and evening. .LONG TERM (After 12Z Sunday)...Hot and dry conditions are expected to continue through at least the next week as a ridge centered over the Southwest will strengthen and move northward. There is a shortwave that will move through the area Sunday and Monday. This system is not expected to have much impact, other than increasing high level clouds across the CWA and wind speeds in southern and central Utah. The current forecast has winds in southern Utah getting up to 30kts-35kts. Heading into the weekend, there is a 20% chance that a trough moves through the northern Rockies. While this system is not expected to bring any moisture to the area, temperatures could be slightly less warm than forecasted. The other 80% supports a strengthening ridge which would continue this stretch of hot and dry conditions. Temperatures across the area will be up to 5 degrees F above normal. This means that temperatures in northern and central valleys are expected to be in the mid to upper 90s, while areas near Lake Powell and Lower Washington County can expect to see temperatures well over 100 degrees F and approaching 110 degrees F. With subsidence aloft, cloud cover will be pretty limited throughout the period. Overall, hot, dry, and mostly clear conditions are expected through the week. && .AVIATION...KSLC...Northwesterly flow is likely to push across the airfield this afternoon by 00z, though there is still lingering uncertainty in precise timing. The lake breeze boundary may settle across mid-field, with northwest winds to the north and southeast winds to the south. Northwest winds will then prevail until a shift to southeasterly around 04-05z, though there is a 15% likelihood that this transition occurs as late as 07z. VFR conditions will prevail. .REST OF UTAH AND SOUTHWEST WYOMING...Isolated showers and thunderstorms across far northern UT and southwest WY may produce gusty and erratic outflow winds this afternoon, likely ending after 03z. Otherwise, expect largely light, diurnally-driven winds and VFR conditions across the forecast area. && .FIRE WEATHER...A stationary front remains draped across central Utah this afternoon, with a hot and dry air mass in place across southern Utah, and slightly elevated humidity along with isolated showers and thunderstorms across the north. This setup will continue through Saturday, resulting in another day of hot, dry and locally breezy conditions across southern Utah with marginal to poor overnight RH recovery. Slightly higher RH across northern Utah will help fuel isolated to scattered high based showers and thunderstorms mainly over the higher terrain Saturday afternoon. High pressure will strengthen across the region Sunday resulting in a warming trend of 3 to 5 degrees across all areas. A weak weather system will cross the area late Sunday night into Monday. No precipitation is expected with this system, however an increase in winds across southern Utah Monday will bring the potential for critical fire weather conditions anywhere fuels are sufficiently dry. The hot and dry airmass will remain in place through the duration of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Cecava/Cunningham For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:09 AM MDT | Wind Advisory | SLC | Davis, Salt Lake, Weber | 4 hr |
Nearby
High Wind Warnings in Utah, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.